Alert archive / Idaho / Red Flag Warnings in 2019
Red Flag Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 23, 2019, 3:00 AM MDT for 20 counties in Idaho. It took effect at Jul 23, 2019, 6:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2019, 3:00 AM MDT (09:00 UTC)
- In effect from
- Jul 23, 2019, 6:00 AM MDT
- Expired
- Jul 23, 2019, 9:05 PM MDT
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 86 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 3483 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211 WWUS85 KPIH 230900 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 300 AM MDT Tue Jul 23 2019 IDZ422-475-476-232100- /O.UPG.KPIH.FW.A.0002.190723T1200Z-190724T0300Z/ /O.NEW.KPIH.FW.W.0008.190723T1200Z-190724T0300Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 300 AM MDT Tue Jul 23 2019 ...RED FLAG WARNING IN EFFECT FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422, 475 AND 476... The National Weather Service in Pocatello has issued a Red Flag Warning for Scattered Thunderstorms, which is in effect from 6 AM this morning to 9 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF, Fire Weather Zone 475 East Salmon River Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost River Range/Challis NF. * TIMING...6 AM MDT Tuesday morning through 9 pm Tuesday. * WINDS...South 5 to 15 mph with gusts up to 25 mph. * OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 mph with stronger storms. * LAL...6. * IMPACTS...Critical fire weather conditions are expected to develop in the next 12 to 24 hours. Be prepared for conditions that could result in extensive wildland fire behavior. * THUNDERSTORMS: Dry with very little potential for wetting rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ427-232100- /O.UPG.KPIH.FW.A.0002.190723T1800Z-190724T0300Z/ /O.NEW.KPIH.FW.W.0008.190723T1800Z-190724T0600Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 300 AM MDT Tue Jul 23 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427... The National Weather Service in Pocatello has issued a Red Flag Warning for Scattered Thunderstorms, which is in effect from noon today to midnight MDT tonight. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * TIMING...Noon today through midnight. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 mph with stronger storms. * LAL...6. * IMPACTS...Critical fire weather conditions are expected to develop in the next 12 to 24 hours. Be prepared for conditions that could result in extensive wildland fire behavior. * THUNDERSTORMS: Dry with very little potential for wetting rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ410-232100- /O.NEW.KPIH.FW.W.0008.190723T1800Z-190724T0600Z/ Upper Snake River Valley/Idaho Falls BLM- 300 AM MDT Tue Jul 23 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 410... The National Weather Service in Pocatello has issued a Red Flag Warning for Scattered thunderstorms, which is in effect from noon today to midnight MDT tonight. * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM. * TIMING...Noon today through midnight * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 mph with stronger storms. * LAL...6. * IMPACTS...Critical fire weather conditions are expected to develop in the next 12 to 24 hours. Be prepared for conditions that could result in extensive wildland fire behavior. * THUNDERSTORMS: Dry with very little potential for wetting rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$
3 follow-up statements
345 WWUS85 KPIH 231429 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 829 AM MDT Tue Jul 23 2019 IDZ425-240300- /O.EXA.KPIH.FW.W.0008.190723T1800Z-190724T0600Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 829 AM MDT Tue Jul 23 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 425... The National Weather Service in Pocatello has issued a Red Flag Warning for scattered thunderstorms, which is in effect from noon today to midnight MDT tonight. * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * TIMING...Noon today through midnight * WINDS...Southwest 5 to 15 mph with gusts up to 25 mph. * OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 mph with stronger storms. * LAL...4. * IMPACTS...Critical fire weather conditions are expected to develop in the next 4 to 12 hours. Be prepared for conditions that could result in extensive wildland fire behavior. * THUNDERSTORMS: Dry with very little potential for wetting rains. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ422-475-476-240300- /O.CON.KPIH.FW.W.0008.000000T0000Z-190724T0300Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 829 AM MDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422, 475 AND 476... * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF, Fire Weather Zone 475 East Salmon River Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost River Range/Challis NF. * TIMING...This morning through 9 pm Tuesday. * WINDS...Southwest 5 to 15 mph with gusts up to 25 mph. * OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 mph with stronger storms. * LAL...4. * IMPACTS...Critical fire weather conditions are expected to develop in the next 4 to 12 hours. Be prepared for conditions that could result in extensive wildland fire behavior. * THUNDERSTORMS: Dry with very little potential for wetting rains. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ410-427-240300- /O.CON.KPIH.FW.W.0008.190723T1800Z-190724T0600Z/ Upper Snake River Valley/Idaho Falls BLM- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 829 AM MDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 410... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * TIMING...Noon today through midnight * WINDS...Southwest 5 to 15 mph with gusts up to 25 mph. * OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 mph with stronger storms. * LAL...4. * IMPACTS...Critical fire weather conditions are expected to develop in the next 4 to 12 hours. Be prepared for conditions that could result in extensive wildland fire behavior. * THUNDERSTORMS: Dry with very little potential for wetting rains. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$
347 WWUS85 KPIH 231923 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 123 PM MDT Tue Jul 23 2019 IDZ410-240300- /O.NEW.KPIH.FW.W.0009.190724T1800Z-190725T0300Z/ /O.CON.KPIH.FW.W.0008.000000T0000Z-190724T0600Z/ Upper Snake River Valley/Idaho Falls BLM- 123 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 410... ...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 9PM WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410... The National Weather Service in Pocatello has issued a Red Flag Warning for GUSTY WINDS AND LOW HUMIDITY which is in effect from noon to 9 PM MDT Wednesday. * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM. * TIMING...Through midnight tonight for scattered thunderstorms and from noon through 9 pm Wednesday for gusty winds and low humidity. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph from noon through 9 pm on Wednesday. * RELATIVE HUMIDITY...As low as 14 percent Wednesday afternoon. * OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 mph with stronger storms through midnight tonight. . * LAL...4. * IMPACTS...Critical fire weather conditions are expected to develop in the next 10 hours. Be prepared for conditions that could result in extensive wildland fire behavior. * THUNDERSTORMS: Dry with very little potential for wetting rains. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent this afternoon and evening, without specific rainfall criteria. * Wind gusts in excess of 30 mph and relative humidity below 15 percent on Wednesday. && $$ IDZ422-475-476-240300- /O.CON.KPIH.FW.W.0008.000000T0000Z-190724T0300Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 123 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422, 475 AND 476... * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF, Fire Weather Zone 475 East Salmon River Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost River Range/Challis NF. * TIMING...This morning through 9 pm Tuesday. * WINDS...South 5 to 15 mph with gusts up to 25 mph. * OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 mph with stronger storms. * LAL...4. * IMPACTS...Critical fire weather conditions are expected to develop in the next 8 hours. Be prepared for conditions that could result in extensive wildland fire behavior. * THUNDERSTORMS: Dry with very little potential for wetting rains. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ425-427-240300- /O.CON.KPIH.FW.W.0008.000000T0000Z-190724T0600Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 123 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 425 AND 427... * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River and Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * TIMING...Noon today through midnight * WINDS...West 5 to 15 mph with gusts up to 25 mph. * OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 mph with stronger storms. * LAL...4. * IMPACTS...Critical fire weather conditions are expected to develop in the next 8 hours. Be prepared for conditions that could result in extensive wildland fire behavior. * THUNDERSTORMS: Dry with very little potential for wetting rains. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$
302 WWUS85 KPIH 240305 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 905 PM MDT Tue Jul 23 2019 IDZ410-241100- /O.CAN.KPIH.FW.W.0008.000000T0000Z-190724T0600Z/ /O.CON.KPIH.FW.W.0009.190724T1800Z-190725T0300Z/ Upper Snake River Valley/Idaho Falls BLM- 905 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410... ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS THIS EVENING FOR FIRE WEATHER ZONE 410... The National Weather Service in Pocatello has cancelled the Red Flag Warning. * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM. * TIMING...From noon through 9 pm Wednesday * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 14 percent. * LAL...4. * IMPACTS...Critical fire weather conditions are expected to develop. Be prepared for conditions that could result in extensive wildland fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ425-427-240415- /O.CAN.KPIH.FW.W.0008.000000T0000Z-190724T0600Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 905 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 425 AND 427... The National Weather Service in Pocatello has cancelled the Red Flag Warning. While isolated thunderstorms may still occur through the overnight hours; coverage is not expected to be scattered in coverage; therefore we will cancel this warning early. $$ IDZ422-475-476-240415- /O.EXP.KPIH.FW.W.0008.000000T0000Z-190724T0300Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 905 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING HAS EXPIRED FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422, 475 AND 476... While isolated thunderstorms may still occur through the overnight hours; coverage is not expected to be scattered in coverage; therefore we will cancel this warning early. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 22, 8:16 PM MDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jul 22, 8:16 PM MDT, 6 hours 44 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 816 PM MDT Mon Jul 22 2019 .DISCUSSION...Tonight through next Monday. A quick update this evening allowing the Heat Advisory for the Snake River Plain and Eastern Magic Valley to expire at 8 PM MDT as originally scheduled. An influx of clouds tonight will remain across the region Tuesday cutting daytime highs by as much as 4 to 8 degrees over the highs that were observed today. Also, the HiRes convective models are showing more thunderstorm activity over the CNTRL mountains and Snake Plain tonight and Tuesday than is currently forecast. Have bumped the potential higher as a result. See previous discussion below. Huston Hot weather with a return of monsoonal moisture has arrived. The monsoonal moisture is producing isolated to scattered thunderstorms mainly across the central mountains this afternoon. Much of the activity will dissipate this evening. However, a second push of moisture will arrive late tonight and Tuesday. This will produce a better chance for thunderstorms across much of the area. With the added cloud cover, temps may stay a touch cooler on Tuesday so will not issue another heat advisory at this time. A cold front will slip though the region Tuesday night. This should bring somewhat cooler and drier weather for Wednesday and Thursday. A weak system will pass through the area Friday and Saturday resulting in the next chance for thunderstorms. Valle && .AVIATION...VFR weather expected for the next 24 hours, even with the increasing chance of thunderstorms. For today, we currently only have VCSH or VCTS at SUN and DIJ. We will be watching other sites to see if we get any development coming off the highland areas. For tomorrow, we will likely end up with VCSH/VCTS at some point for all TAF sites. Most storms will NOT be producing much rain, if at all...and gusts possibly over 45kts. Keyes && .FIRE WEATHER...Monsoon moisture continue to impact central and eastern Idaho through Tuesday night. Scattered storms are still expected across portions of the central mountains, mainly 475...but have been slow to develop due to morning clouds. We are seeing lightning though to the west and southeast of that zone, so we will keep the RED FLAG WARNING in place. We are expecting isolated storms across portions of the southern and eastern highlands through at least sunset. The Snake Plain and Magic Valley zones should remain storm free unless we see outflows producing storms, but right now that even looks slim. For tonight and Tuesday, expect isolated storms to potentially persist overnight across the central mountains. By Tuesday afternoon and evening, expect another increase in showers and storms across the area. Most areas will see isolated storm coverage. It appears that the central mountains and most of zone 427 along the southern border will see scattered coverage. We currently have FIRE WEATHER WATCHES for Zone 422 and 427, with the expectation to convert those to warnings later this evening or overnight to warnings. We are holding off with a second set of headlines until then as well for Zones 475 and 476 to cut down on confusion, but look for warnings at some point for those 2 zones. While we could see a better chance of wetting rains across the Lemhi County and those portions of 475/476, the overall theme will be to expect MOSTLY DRY STORMS throughout this event. Gusts over 50mph are possible with stronger storms. Wednesday a cold front moves through the area bringing breezy to moderate winds mainly for our northern areas and the Eastern Magic valley and the Snake River plain were critical winds are expected. Relative humidity does look to recover to above critical values on Wednesday and Thursday. Weak high pressure does build back in Thursday bringing warmer and drier conditions again. Friday monsoon moisture starts to creep back into our area from the south aided by a weak trough bringing back a chance of thunderstorms Friday into Saturday. By late Saturday into Sunday a weak, dry trough moves through the area. Keyes/Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Tuesday morning through Tuesday evening for IDZ422-475-476. Fire Weather Watch Tuesday afternoon through Tuesday evening for IDZ427. &&
In the hours before
Special weather statement, Jul 22, 11:41 PM MDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1141 PM MDT Mon Jul 22 2019
IDZ051-075-230630-
Shoshone/Lava Beds ID-Wood River Foothills ID-
1141 PM MDT Mon Jul 22 2019
...THUNDERSTORMS WITH FREQUENT LIGHTNING EXTEND FROM SHOSHONE
TO RICHFIELD MOVING NORTHWARD UNTIL 1230 AM MDT...
At 1140 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms near Shoshone, moving north at 25 mph.
Winds in excess of 40 mph will be possible with these storms. The
thunderstorms will produce little rainfall, increasing the risk for
lightning-induced fire starts.
Locations impacted include...
Shoshone, Carey, Picabo, Richfield, Gannett, Dietrich and Shoshone
Ice Caves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4320 11460 4320 11438 4326 11437 4326 11439
4333 11440 4333 11453 4339 11453 4339 11452
4337 11387 4278 11398 4280 11405 4281 11405
4281 11411 4291 11460
TIME...MOT...LOC 0540Z 195DEG 36KT 4288 11435
ADThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:41 PM MDT | Special Weather Statement | PIH | Lincoln | 49 min |
| Jul 23, 1:23 PM MDT | Red Flag Warning | PIH | Bingham, Blaine, Bonneville, Butte, Clark, Fremont and 7 more | 32 hr |
| Jul 23, 3:20 PM MDT | Special Weather Statement | PIH | Bear Lake | 85 min |
Nearby
Red Flag Warnings in Idaho, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.